A sum rule for nonlinear optical susceptibilities

Davila Romero, L C and Andrews, D L (2003) A sum rule for nonlinear optical susceptibilities. Journal of Optics B: Quantum and Semiclassical Optics, 6 (1). pp. 59-62.

Full text not available from this repository. (Request a copy)

Abstract

It is explicitly shown, for optical processes arbitrarily comprising two-, three- or four-photon interactions, that the sum over all matter states of any optical susceptibility is exactly zero. The result remains true even in frequency regions where damping is prominent. Using a quantum electrodynamical framework to render the photonic nature of the fundamental interactions, the result emerges in the form of a traceless operator in Hilbert space. The generality of the sum rule and its significance as a thermodynamic limit are discussed, and the applicability to real systems is assessed.

Item Type: Article
Faculty \ School: Faculty of Science > School of Chemistry
Related URLs:
Depositing User: Rachel Smith
Date Deposited: 27 Oct 2010 14:35
Last Modified: 24 Jul 2019 16:51
URI: https://ueaeprints.uea.ac.uk/id/eprint/10696
DOI: 10.1088/1464-4266/6/1/010

Actions (login required)

View Item View Item